Swollen Eyes After 1 Week Of TB Treatment?

Illustration of Swollen Eyes After 1 Week Of TB Treatment?
Illustration: Swollen Eyes After 1 Week Of TB Treatment? ars.els-cdn.com

Tonight I want to ask. My mother is 45 years old. This week he took tb medicine, but on the eighth day, when he woke up in the morning my mother’s eyes were swollen as if she had been crying all night, she came back later, her swelling was quite severe. Is that really a side effect of the TB drug? Is that a bad thing and must be followed up or what? Please enlighten me. Thank you

1 Answer:

Hello Trina!

Thank you for using the HealthReplies.com consulting service.

TB treatment is a treatment that includes the use of a combination of antibiotics such as Isoniazid, Rifampicin, Etambutol, Pirazinamid, and sometimes Streptomicin. Just like other drugs in general, TB drugs can also cause side effects, both due to allergic effects, as well as due to active substances from the drug.

Allergic reactions can include symptoms such as itching, swelling of the eyes, lips, or skin, palpitations, or shortness of breath. However, because everyday your mother also consumes and does other things, you need to know exactly what causes these symptoms, in this condition it is likely due to TB drugs, but it is not certain. Drug allergic reactions generally occur shortly after exposure, so it usually does not take several days as in the case of your mother. However, in some cases, allergic reactions can also be through a slow type of allergy, so that it does not directly cause symptoms. Therefore, it is necessary to re-ascertain whether there is use of other drugs, a history of previous allergies, and consumption of food or drink before the swelling occurs.

Because TB treatment is a long-term program that requires regular usage for 6 months (or more), I advise you to consult an internal medicine specialist or lung specialist who treats your mother before deciding to continue or stop antibiotic treatment. In certain conditions, although side effects occur, treatment can still be continued, but with the addition of other drugs, but in other cases the treatment can be replaced or even stopped, depending on the severity of the side effects that occur.

Some of the side effects of TB drugs that often occur are:

Nausea, vomiting Discoloration of urine and sweat becomes red Abdominal pain, increased liver and kidney function Headache Headache in the ears or hearing loss Diarrhea itching etc. Warning signs that you need to be aware of are such as a fast heartbeat, shortness of breath, dizziness or decreased awareness, and seizures. In this condition, immediately consult the Emergency Department at the nearest hospital.

Thus, hopefully can help.

: by

Related Question

Causes Red Bumps Like Pimples On The Head Of The Penis?

Causes Red Bumps Like Pimples On The Head Of The Penis?

(1 year ago)

Hello Doctor …...

Effects Of Sucking On Vaginal Fluids And Oral Sex?

Effects Of Sucking On Vaginal Fluids And Oral Sex?

(1 year ago)

I often have sexual fantasies with my partner such as foreplay to lick the vagina to squirt the fluid from the vagina, and he also does oral sex with my penis until it comes out in...

Use Of Betamethasone And Ketoconazole In The Treatment Of Scabies?

Use Of Betamethasone And Ketoconazole In The Treatment Of Scabies?

(11 months ago)

At night my doctor senses a 24-year-old man, I have symptoms such as scabies and have been given 15g benoson cream ointment containing betamethasone and 15g nizoral cream containin...

Leave a Reply

Your email address will not be published. Required fields are marked *